Hail, Meade
- When
- April 1, 7:55 AM CST
- Where
- Meade County, 6.2 mi ESE of Meade
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.260, -100.220
A thunderstorm across Meade county briefly produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A thunderstorm across Meade county briefly produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 1, 6:11 AM CST, 1 hour 44 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 711 AM CDT Sat Apr 1 2017 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 113 AM CDT Sat Apr 1 2017 Based on radar trends and short range models, showers and isolated thunderstorms will continue to spread north-northeast across western Kansas today as a series of H5 vort maxima cycle northeastward across the high plains within a difluent flow aloft downstream of a closed low anchored across the Desert Southwest. Although instability will remain fairly limited, ample lift present north of a frontal boundary across the southern Texas Panhandle combined with a +70kt jet aloft streaming across the high plains will continue to provide sufficient support for periodic showers with embedded thunderstorms. The lack of instability will limit the potential for severe weather with widespread beneficial rainfall gradually shifting eastward into central and eastern Kansas. Considering widespread precip and overcast skies, highs in the 40s(F) are likely for the most part with an outside chance for lower 50s(F) in south central Kansas. With skies beginning to clear across our extreme west tonight, look for lows down into the 30s(F) across west central and extreme southwest Kansas to the 40s(F) in south central Kansas. .LONG TERM...(Sunday through Friday) Issued at 305 AM CDT Sat Apr 1 2017 Drier conditions can be expected Sunday through late Monday afternoon as the upper level shortwave trough across New Mexico pushes eastward through Texas and into the Mississippi River Valley early in the period. A weaker flow aloft and a lack of instability will keep precip chances at bay into the early part of next week. Precip chances pick back up Monday night/early Tuesday as another upper level shortwave digs southeast across the Great Basin, setting up an increasingly difluent southwest flow aloft across the Western High Plains. As the upper level system approaches, surface low pressure is projected to develop across eastern New Mexico once again with an attendant frontal boundary extending eastward across the South Plains. As the southwest flow aloft intensifies, showers and thunderstorms will be possible as a series of H5 vort maxima begin to cycle across the high plains downstream of the trough axis. Precip chances will continue into Wednesday as the upper level shortwave moves further eastward across the Central Plains. Near normal temperatures are expected Sunday as a westerly downslope flow sets up bringing warmer air off the high plains of eastern Colorado. Could see highs pushing back up into the lower to mid 60s(F) Sunday afternoon depending on any lingering cloud cover. The warming trend continues Monday as weak upper level ridging moves across the high plains. Highs should push further up into the 60s(F) to possibly the lower 70s(F) that afternoon before cooler temperatures return Tuesday as the next upper level system arrives, ushering another cold front across western Kansas. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 709 AM CDT Sat Apr 1 2017 Aviation weather will continue to be very poor through the entire period, with LIFR/IFR conditions prevailing at DDC, GCK, and HYS terminals. Showers and thunderstorms will affect the terminals off and on through the day as well. Improvement to VFR category is not expected until late morning or midday Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 45 39 60 39 / 90 70 10 0 GCK 43 36 61 36 / 90 60 0 0 EHA 41 35 61 38 / 70 50 0 0 LBL 45 37 61 38 / 90 50 0 0 HYS 45 39 60 41 / 90 80 10 0 P28 52 45 61 44 / 80 80 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Umscheid
Hazardous Weather Outlook National Weather Service Dodge City KS 343 AM CDT Sat Apr 1 2017 KSZ030-031-043>046-061>066-074>081-084>090-020845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 343 AM CDT Sat Apr 1 2017 /243 AM MDT Sat Apr 1 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Showers and isolated thunderstorms are expected through late this afternoon and early evening. Up to quarter size hail is possible with embedded thunderstorms early this morning. Day 1 Hazards ------------- * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Showers and a few isolated thunderstorms are possible Tuesday. However, severe weather is not expected. Snow is possible across west central and extreme southwest Kansas late Tuesday night with the potential for light accumulations. Days 2-7 Hazards ---------------- * Sunday No hazards. * Monday No hazards. * Tuesday - Non thunderstorm wind: Limited risk - Snow: Limited risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday No hazards. * Friday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo 32
Special Weather Statement National Weather Service Dodge City KS 302 AM CDT SAT APR 1 2017 KSZ077-078-087-088-010900- Gray KS-Meade KS-Clark KS-Ford KS- 302 AM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FORD...MEADE... SOUTHEASTERN GRAY AND WESTERN CLARK COUNTIES UNTIL 400 AM CDT... At 301 AM CDT, Doppler radar was tracking a strong thunderstorm 3 miles west of Fowler, or 8 miles northeast of Meade, moving northeast at 35 mph. Another strong storm was located near Meade State Lake, which was also moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dodge City, Meade, Montezuma, Minneola, Fowler, Ford, Ensign, Fort Dodge, Wright, Bloom, Kingsdown, Missler, Windhorst, Meade State Lake, Willroads Garden, Dodge City Regional Airport, Boot Hill Casino, The Haggard Elevator, Big Basin Preserve and The Hobart Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3777 10047 3779 9956 3701 10002 3701 10062 TIME...MOT...LOC 0801Z 223DEG 32KT 3739 10026 UMSCHEID
Special Weather Statement National Weather Service Dodge City KS 843 AM CDT SAT APR 1 2017 KSZ087-088-011430- Meade KS-Clark KS- 843 AM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEADE AND NORTHWESTERN CLARK COUNTIES UNTIL 930 AM CDT... At 842 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Meade State Lake, or 12 miles south of Meade, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Meade and Fowler. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3705 10043 3746 10030 3737 9988 3700 10030 TIME...MOT...LOC 1342Z 208DEG 36KT 3711 10032 AJOHNSON
The Dodge City radar (KDDC), 60 km away, was scanning. The volume nearest the first event began at 13:57 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2017Every state in 2017This day in weather historyWarnings in Kansas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697249, 697250.